Discussions that mention cozaar

High & Low Blood Pressure board


Hi,

You're right, it does add to your anxiety as you read all the side effects etc. but that is the reailty of the meds we must take to lower our b/p. Not being informed can cause worse things than anxiety. You have to learn to think of it as you would buying a new piece of equipment & taking care of it properly by reading the instructions.

When I my b/p first shot up, I thought "well I'll just waltz down to the Dr's office & get a pill like the commercials say & that will be that. Here I am 4 yrs later, with knees that don't work & limited use of my hands & upper arms." I have Cozaar to thank for that!!!

If I hadn't known that I could stop Cozaar suddenly (some b/p meds are very dangerous if stopped suddenly), then I would have listened to the Dr. on call & continued to take the Cozaar over the weekend & possibly done more damage to my body. I got some of that important info from the package insert!!!

Dr's only have so much time & so don't tell us some of the important details that we must know in order to safely take these meds. The pharmacy printout leaves much to be desired. Drugs are usually tested on a relatively small population. When they are out in the whole population, a side effect that seemed small in the study becomes much larger. And new side effects emerge.

Some side effects that you might overlook while taking a drug might be the beginning of something more serious.

Fam
[QUOTE=famnd;3169316]Hi,

You're right, it does add to your anxiety as you read all the side effects etc. but that is the reailty of the meds we must take to lower our b/p. Not being informed can cause worse things than anxiety. You have to learn to think of it as you would buying a new piece of equipment & taking care of it properly by reading the instructions.

When I my b/p first shot up, I thought "well I'll just waltz down to the Dr's office & get a pill like the commercials say & that will be that. Here I am 4 yrs later, with knees that don't work & limited use of my hands & upper arms." I have Cozaar to thank for that!!!

If I hadn't known that I could stop Cozaar suddenly (some b/p meds are very dangerous if stopped suddenly), then I would have listened to the Dr. on call & continued to take the Cozaar over the weekend & possibly done more damage to my body. I got some of that important info from the package insert!!!

Dr's only have so much time & so don't tell us some of the important details that we must know in order to safely take these meds. The pharmacy printout leaves much to be desired. Drugs are usually tested on a relatively small population. When they are out in the whole population, a side effect that seemed small in the study becomes much larger. And new side effects emerge.

Some side effects that you might overlook while taking a drug might be the beginning of something more serious.

Fam

Fam,

Thank you for having the patience to say what needed to be said...patience is a virtue I lack (among other things).

Unfortunately, I have learned in my months of reading this board, that some people really want to do something to protect and improve their health, and others do not...it is difficult for those of us who have been down that road to see the mistakes others are making, and to want to prevent them from making the mistakes that we've made, but some people don't want to learn from others...it is easier to trust and to believe than it is to face a reality where the answers aren't in black and white.

Bethsheba.
Thank you all once again for all your help and advice. I am learning a great deal from this site.

Joe:I will definitely try out this breathing technique. Am I right in assuming that you are completely free of medication a result? Please let me know the link or place to find out more information about it.

Flowergirl:
Very interesting about the alpha blockers. My doctor here was surprised that I had been given Doxazosin in Thailand and he admitted that he would never have prescribed them for me himself. I shall speak to my doctor again about this. Thanks too for the information about AV nicking. I will make an appointment with the eye specialist to discuss further. Of course it’s called hypertensive retinopathy – thanks for the correction Bethsheba.

Fam:
You’re right that I jumped in with both feet when it came to medication. This was partly out of fear and lack of forethought re consequences. As I learn more, I am now beginning to change my views. I’m interested to know what happened to you as a result of taking Cozaar. I know that’s Losartan (an ARB, right?) which I currently take. My medication is called Hyzaar which is a mixture of Losartan and HCTZ diuretic. It seems to work but I’m still not sure if it’s this or the CCB Amlodipine (or both??) that’s causing my symptoms. I’ll carefully read the instructions again. I look forward to isolating the problem in the near future.

Hux